High Wind, Hall
- When
- April 6, 11:23 PM CST to 11:54 PM CST
- Where
- Hall forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.531, -100.681 (the zone’s center; the record gives no point)
A strong cold front moved through the region during the early morning hours of the seventh. Large pressure rises and a strong pressure gradient existed over the extreme southeastern Texas Panhandle generating a few severe wind gusts in Hall County.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LUB wrote it up.
A strong cold front moved through the region during the early morning hours of the seventh. Large pressure rises and a strong pressure gradient existed over the extreme southeastern Texas Panhandle generating a few severe wind gusts in Hall County. The Texas Tech University West Texas mesonet site near Lesley (Hall County) measured severe wind gusts from 2323 to 2325 CST on April 6. The site near Memphis (Hall County) measured a wind gust to 59 mph at 2354 CST.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Apr 6, 4:33 PM CST, 6 hours 50 minutes earlier.
Area Forecast Discussion National Weather Service Lubbock TX 533 PM CDT Tue Apr 6 2021 .AVIATION... VFR expected next 24 hours. Breezy conditions will persist through the overnight hours as an upper level storm scoots across southwestern Kansas. PIREPS requested for rides this evening to gather insight about turbulence dissipation on wind event days below FL180. && .PREV DISCUSSION... /issued 206 PM CDT Tue Apr 6 2021/ SHORT TERM... The dryline continues to sharpen as adiabatic compression intensifies early this afternoon, with the edge of the dryline currently located just east of the I-27/US 87 corridor as per the West Texas Mesonet at 1731Z. Vertical mixing heights will increase into the mid-levels post-dryline passage with superadiabatic lapse rates developing within the surface-to-3-km layer, augmenting downward momentum transport ahead of the approaching 500 mb jet streak near 50 kt. The core of the jet streak is not expected to move over the CWA until after peak heating, offsetting the potential for slightly stronger winds and thus a Wind Advisory is not expected as criteria for it will be limited in both space and time based off current assessments. Regardless, critical fire weather conditions prevail this afternoon along and west of the Caprock escarpment while elevated conditions exist in the low Rolling Plains. Please refer to the Fire Weather section below for additional information. Later tonight, a Pacific cold front will move through the CWA as the mid/upper-level trough pivots eastward, overtaking the dryline as winds shift to the northwest while remaining breezy. A surface trough is expected to form late tomorrow morning, backing winds to the west/west-northwest by the early afternoon hours. Mixing heights will be significantly lower than today, with the boundary-layer top extending to around 2-km AGL as subsidence from the weak upper-level ridge noses its way into the western High Plains. As a result, temperatures will be a bit "cooler" compared to today, peaking in the middle 70s while remaining bone dry with elevated fire weather conditions possible in the southwestern South Plains. LONG TERM... Mostly dry conditions will persist for the long term forecast. Weak and brief short wave ridging late Thursday into Friday will move overhead in advance of the next short wave trough. This compact upper level short wave will move into the Central Plains during the day on Friday. South of this feature, a straight line jet will be positioned roughly from Las Vegas to El Paso. Large scale divergence will result from this jet mostly over the Rolling Plains. Furthermore, this large scale divergence will be moving off east of the area during the afternoon. A cold front will follow Friday evening dropping temperatures back down closer to seasonal averages on Saturday. The next short wave trough will follow on Sunday following roughly the same path as the Friday trough. However, this one will result in more vigorous surface cyclogenesis over the region leading to a dry and breezy day on Sunday. And again, a cold front will follow Sunday evening which will likely be stronger than the first. FIRE WEATHER... Today: A Red Flag Warning remains in effect through 9:00 PM CDT (0200Z) for the South Plains, southern Texas Panhandle, and the western Rolling Plains. A Fire Danger Statement remains in effect through 9:00 PM CDT as well for the eastern Rolling Plains. Conditions will be favorable for ignition and spread through then, and outdoor burning is discouraged. Critical fire weather conditions will continue along and west of the Caprock escarpment this afternoon and evening, with elevated fire weather conditions across the low Rolling Plains. Minimum relative humidity has fallen to 6 percent as of 12:51 PM CDT (1751Z) across the western South Plains and Texas Panhandle following the passage of the dryline with westerly winds between 15-25 mph. Winds will prevail generally out of the west before shifting to the northwest near midnight CDT tonight as a dry cold front moves through the region. This front is of Pacific origin, therefore, relative humidity is expected to recover to above 30 percent tonight across the extreme southern Texas Panhandle, the central and northern South Plains, and the low Rolling Plains. Wednesday: Elevated fire weather conditions will be possible across the southwestern South Plains due to the combination of breezy west to west-northwest winds at around 10-20 mph and relative humidity values as low as 7 percent. The depth of vertical mixing should preclude conditions from reaching critical levels as a slight increase in subsidence aloft prevents the downward transport of stronger winds aloft and as the surface pressure gradient relaxes. Sincavage && .LUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 9 PM CDT this evening for TXZ021>025- 027>031-033>037-039>043. && 99/99
Hazardous Weather Outlook National Weather Service Lubbock TX 1139 PM CDT Tue Apr 6 2021 TXZ021>044-080445- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 1139 PM CDT Tue Apr 6 2021 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Tonight. A strong cold front will plunge through the southern Texas Panhandle and South and Rolling Plains late tonight through early Wednesday morning. Northerly winds of 25 to 35 mph, with gusts in excess of 50 mph, will be possible for a short period immediately behind the front. In addition, the strong winds will kick up blowing dust which will reduce the visibility. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low.
The national radar mosaic for the moment the first event began.
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2021Every state in 2021This day in weather historyWarnings in Texas, April 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 941749.